Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 415, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 28, 2003, 7:46 PM CDT for Sumner County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2003, 7:46 PM CDT (00:46 UTC)
- Expired
- Jul 28, 2003, 8:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Sumner County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
118 WUUS54 KOHX 290046 SVRBNA TNC165-290145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 743 PM CDT MON JUL 28 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUMNER COUNTY IN TENNESSEE * UNTIL 845 PM CDT * AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 12 MILES SOUTHWEST OF PORTLAND...OR 9 MILES EAST OF SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH. DAMAGING WINDS WILL ACCOMPANY THIS LINE OF SEVERE THUNDERSTORMS. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... PORTLAND AT 750 PM CDT WHITE HOUSE AROUND 755 PM CDT GALLATIN AT 805 PM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. TORNADOES CAN AND OCCASIONALLY DO FORM FROM SEVERE THUNDERSTORMS WITH LITTLE OR NO WARNING. LAT...LON 3664 8653 3641 8670 3630 8654 3659 8623 $$ BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:15 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 28, 3:15 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT MON JUL 28 2003 COOL FRONT EXTENDS FROM THE OKLAHOMA PANHANDLE EASTWARD ACROSS SOUTHERN MISSOURI TO SOUTHERN KENTUCKY THEN INTO WEST VIRGINIA. SEVERAL LOCAL BOUNDARIES EXIST TO THE SOUTH OF THE FRONT THAT ARE BEING GENERATED BY CONVECTIVE ACTIVITY. THE UPPER LEVELS ARE CHARACTERIZED BY A LARGE H5 LOW OVER THE GULF OF ST LAWRENCE WITH A SECOND LOW LOCATED IN CENTRAL NORTHERN CANADA. A LARGE RIDGE IS LOCATED OVER THE WESTERN US IN THE INTERMOUNTAIN AREA AND CENTRAL ROCKIES. THE TROUGH OVER EASTERN CANADA HAS DEEPENED SEVERAL DECAMETERS IN THE PAST 24 HOURS...ALLOWING MORE SOUTHWARD MOVEMENT OF THE SURFACE FRONT. MODELS SLOWLY DEEPEN THE EASTERN US/CANADIAN TROUGH THROUGH FRIDAY AS THE SECOND LOW IN CENTRAL CANADA MOVES SOUTHEASTWARD INTO THE GREAT LAKES. THIS SECOND IMPULSE GENERATES A WAVE ON THE FRONT ON THURSDAY. DRIER AIR MOVES INTO THE MIDSTATE ON FRIDAY AND SATURDAY. BNA BB 072/086 069/087 069 18732 CSV BB 067/082 064/084 065 18742 .BNA...NONE. JLM
Hazardous weather outlook, Jul 28, 5:30 AM CDT, 14 hours 16 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-291030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTHWARD FROM THE OHIO VALLEY. THIS FRONT WILL INTERACT WITH THE HEAT AND HUMIDITY ACROSS MIDDLE TENNESSEE TO PRODUCE THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON AND TONIGHT. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS BEING THE MAIN THREAT. THE GREATEST PROBABILITY FOR THUNDERSTORMS AND SEVERE WEATHER WILL BE OVER THE NORTH HALF OF THE MID STATE. LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME OF THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ON AND OFF THROUGH THE PERIOD. ANOTHER COLD FRONT WILL APPROACH WEDNESDAY NIGHT AND THURSDAY...INCREASING THE CHANCES FOR THUNDERSTORMS. THIS FRONT WILL ALSO INCREASE THE CHANCE FOR SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING. 13
In the hours before
Local storm report, Jul 28, 3:49 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0349 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM CARTHAGE TN WIND DAMAGE
07/28/03 SMITH SHERIFFS OFFICE REPORTED
TREES DOWN IN CHESTNUT
MOUND ALONG HIGHWAY 70
EAST.
31Local storm report, Jul 28, 6:45 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0645 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM SHELBYVILLE TN DOWNBURST
07/28/03 BEDFORD EMA OFFICE REPORTED AT 545
PM NUMEROUS TREES DOWN
31Local storm report, Jul 28, 6:53 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0653 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM LAWRENCEBURG TN DOWNBURST
07/28/03 LAWRENCE TREE DOWN ACROSS ROAD AT
ALEXANDRA SPRING NEAR
BRIDGE
31Local storm report, Jul 28, 7:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0704 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM WINCHESTER TN DOWNBURST
07/28/03 FRANKLIN TREES DOWN...ONE ON HOUSE
ON RIVER LAKE ROAD OFF
HWY130
31Local storm report, Jul 28, 7:07 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0707 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM FAYETTEVILLE TN DOWNBURST
07/28/03 LINCOLN TREES DOWN...ONE INSIDE
FAYETTEVILLE CITY LIMIT AND
IN THE FLINTVILLE AREA
LOCATED EAST OF
FAYETTEVILLE
31Local storm report, Jul 28, 7:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0734 PM CDT MON JUL 28 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM WHITE BLUFF TN DOWNBURST
07/28/03 DICKSON NUMEROUS TREES DOWN NEAR
HIGHWAY 250 AND 48
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:08 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Cheatham, Dickson, Houston, Humphreys, Montgomery and 2 more | 52 min |
| Jul 28, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 56 min |
| Jul 28, 7:50 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 40 min |
| Jul 28, 8:03 PM CDT | Tornado Warning | OHX | Sumner, Wilson | 57 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.